Copyright American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.
To the Editor We read with interest the article by Richey and colleagues1 that described a patient treated with vismodegib who developed multiple erythematous, pruritic perioral papules with white spicules. A diagnosis of trichodysplasia spinulosa (TS) was established exclusively by clinical and histopathologic findings. This diagnosis should be confirmed by electron microscopy or polymerase chain reaction analysis. As noted,1 TS is associated with TS polyomavirus (TSPyV) infection and has only been reported in immunosuppressed patients.2 In the present case,1 the patient’s medical history was negative for immunosuppression, and when vismodegib therapy was restarted, the papules recurred. Therefore, it is reasonable to consider this cutaneous reaction as an adverse effect of vismodegib therapy but not necessarily linked with TSPyV.
Lopez-Lerma I, Mollet J, Garcia-Patos V. Trichodysplasia Spinulosa in Gorlin Syndrome Treated With Vismodegib. JAMA Dermatol. 2015;151(4):458–459. doi:10.1001/jamadermatol.2014.4382
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: